I have been diagnosed as suffering from fluctuations in my blood pressure (BP). I have taken the Upright Tilt Test, and the results confirm that my BP fluctuates depending on the various positions I am in. As a result, my physician has prescribed Minirin to me to stablelize my BP.
Recently, owing to my stress due to personal issues and also the effect of Minirin, my BP shot up to 210/50. I vomitted and felt dizzy, and was subsequently hospitalized for observations. During my stay at the hospital, I also fell. It was discovered that the sodium level in my blood was very low. That apparently led to my dizziness and possibly blackout, which in turn led to my fall. I was given sodium solution through intravenous injection to increase my blood sodium level. I was subsequently discharged.
Subsequent to my discharge, my physician changed the dosage of my medication for both Parkinson’s Disease (PD) and also the medication to maintain my BP. Minirin was substituted with Florinef. As far as PD is concerned, prior to my hospitalization, my daily dosage was Requip (6 mg), Sinemet 25/100 (6 tablets) and Jumax (50 mg). Both Requip and Jumax was stopped. I was asked by my physician to only take Sinemet 25/100 (6 tablets) daily to contain the progression of PD.
I subsequently experienced mild seizures, whereby I cannot move my hands and legs for perhaps a time span of 5 to 10 minutes. I would be frozen, so as to speak. This seizure episodes would take place nearly once everyday. It must be stressed that I didn’t suffer from any seizure prior to the change in the dosage of my medication.
My worries are as follows :-
(a) Is it normal for patients suffering from PD to have episodes of seizures? Are these seizures a sign that my PD has advanced in progression?
( Is it correct for my physician to reduce the dosages of my PD medication so significantly? And does such a reduction result in my seizure, or perhaps an advance in the progression of PD?
© What are the causes of such seizures?
For your information, I am also under treatment for Bipolar Syndrome, and I am on medication of Zoloft and Zydis. Does this medication also contribute to seizures, as a side effect?
I shall be very grateful if you could revert to me on the above.
I am also considering coming over to the US for continued treatment of PD and possibly Bipolar Syndrome. I shall be very grateful if you could refer some of the good physicians for consultation, preferably in Los Angeles or San Francisco.
Teo Kim Hoo
to help the PD patients aware the diseases and encourage to set up support groups to educate the patients and their immediate families
I have answered most of these already in your previous posts, so I would ask that you look back through those posts.
There is a NPF center of excellence at UCSF in San Fran and one at USC in LA.